MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user suffered from infection due to otitis media.Antibiotic was given and the condition of the patient has improved.However, the skin was opened, therefore skin repair surgery was done to repair and clean the skin.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient underwent a skin repair surgery due to an infection at the implant site and skin breakdown.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of infection.However, the presence of the device might have contributed to its subsequent development.Reportedly the recipient is doing better after revision surgery.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
The user suffered from infection due to otitis media.Antibiotic was given and the condition of the patient has improved.The skin was not opened, but there was skin irritation at the area of the suture, therefore skin repair surgery was done to repair and clean the skin.The wound looks good now.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20922940
Report Number9710014-2024-01117
Device Sequence Number8285547
Product Code MCM
UDI-Device Identifier09008737369026
UDI-Public(01)09008737369026
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/10/2023
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/29/2025
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale